Wyoming, 2008Flood in Wyoming, June 5 to 7, 2008
June 5 to 7, 2008 · NWS UNR · 1 event in 1 county or zone
Rainfall of one and a half to three inches caused minor flooding in northeastern Crook County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall of one and a half to three inches caused minor flooding in northeastern Crook County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 5, 2:48 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 2:48 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
348 AM MDT THU JUN 5 2008
.DISCUSSION...08Z SURFACE ANALYSIS HAS LOW PRESSURE CENTER OVER
SOUTHWESTERN KANSAS WITH BROAD INVERTED TROF OVER THE CENTRAL
DAKOTAS. TEMPERATURES ARE IN THE 50S TO LOWER 60S...AND WINDS WERE
OUT OF THE EAST TO NORTHEAST AT 5 TO 15 MPH. UPPER LEVEL ANALYSIS
HAS STRONG UPPER TROUGH OVER THE ROCKY MOUNTAIN REGION WITH CLOSED
LOW OVER THE FOUR CORNERS REGION. STRONG MID LEVEL SHORTWAVE IS
CURRENTLY CROSSING THE AREA...PRODUCING HEAVY RAINS OVER MUCH OF
WESTERN SOUTH DAKOTA NORTH OF INTERSTATE 90. SEVERAL AREAS ARE UNDER
FLOOD WARNINGS AT THIS TIME.
SURFACE LOW IN WESTERN KANSAS TRACKS NORTH AS 500MB AND 700MB LOWS
BECOME NEARLY STACKED OVER CENTRAL NEBRASKA TODAY. EAST TO NORTHEAST
BOUNDARY LAYER FLOW WILL CONTINUE TO BRING COPIOUS AMOUNTS OF
MOISTURE INTO WESTERN SOUTH DAKOTA. AN ADDITIONAL 1 TO 3 INCHES OF
RAINFALL IS EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...THROUGH THIS EVENING. FLOODING WILL CONTINUE TO BE A
CONCERN ACROSS MUCH OF THE AREA. THE HEAVIEST RAINFALL IS EXPECTED
TO END EARLY THIS EVENING...AS THE SYSTEM SHIFTS NORTH OF THE AREA.
DRIER WEATHER WILL RETURN FOR FRIDAY AND SATURDAY...BUT ISOLATED TO
SCATTERED SHOWERS AND STORMS COULD REDEVELOP LATER FRIDAY INTO
FRIDAY NIGHT...AND AGAIN SATURDAY NIGHT ACROSS NORTHERN AND WESTERN
PARTS OF THE AREA.
EXTENDED...PERSISTENT SOUTHWEST UPPER LEVEL FLOW WILL CONTINUE
THROUGH AT LEAST TUESDAY OF NEXT WEEK...BRINGING A DAILY CHANCE FOR
SHOWERS AND THUNDERSTORMS TO THE REGION. NO SIGNIFICANT FLUCTUATIONS
IN TEMPS ARE EXPECTED IN THIS PATTERN...SO EXPECT NEAR TO SLIGHTLY
BELOW AVERAGE TEMPS INTO THE MIDDLE OF THE WEEK.
&&
.AVIATION...WDSPRD RAIN WILL COVER THE AREA THROUGH THE DAY AND INTO
THE NIGHT...WITH CIGS LOWERING TO IFR BY MORNING. NORTHERLY WINDS
WILL INCREASE DURING THE DAY AS A SURFACE LOW STRENGTHENS OVER
CENTRAL NEB.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH LATE TONIGHT FOR BENNETT-BUTTE-
CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHERN BLACK
HILLS-NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-
PENNINGTON CO PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN
BLACK HILLS-SOUTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-ZIEBACH.
WY...FLOOD WATCH THROUGH LATE TONIGHT FOR NORTHEASTERN CROOK-
WYOMING BLACK HILLS.
&&Hazardous weather outlook, Jun 5, 5:30 AM MST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
630 AM MDT THU JUN 5 2008
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-061300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
630 AM MDT (730 AM CDT) THU JUN 5 2008
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT FOR WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA...AS WELL AS THE WYOMING BLACK HILLS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN AND RAIN SHOWERS ARE EXPECTED TO CONTINUE ACROSS
NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA TODAY. SOME ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EARLY EVENING.
SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED ACROSS MUCH OF THE
AREA TODAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
EXPECTED. RAIN COULD BE HEAVY AT TIMES...CAUSING AREA CREEKS AND
RIVERS TO CONTINUE TO RISE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ADDITIONAL WEATHER DISTURBANCES WILL CROSS THE NORTHERN PLAINS
THROUGH TUESDAY...BRINGING A DAILY CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Flood, Crook
- When
- June 5, 7:00 AM MST to June 7, 3:00 PM MST
- Where
- Crook County, 10.39 mi WNW of Colony to 8.38 mi ENE of Carlile
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 45.000, -104.380
The Belle Fourche River, Oak Creek, Hay Creek, and other small streams flooded roads north of Aladdin.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Oklahoma, June 5, 20082 injured · $758 million · 1.75 in hail · 77 events
- Tornadoes and Flash Flooding in South Dakota, June 5, 2008$1.2 million · EF2 · 40 events
- Flooding in Indiana, June 5 to 17, 2008$390 million · 3 events
- Tornadoes and Flash Flooding in Iowa, June 5 to 6, 20082 injured · $1.2 million · EF1 · 57 events
- Flooding in Iowa, June 5 to 30, 2008$18 million · 23 events
- Flash Flooding and Hail in Kansas, June 5 to 6, 2008$235,000 · 2.75 in hail · 80 events
- Tornadoes and Flash Flood in Missouri, June 5 to 8, 2008$777,000 · EF1 · 22 events
- Hail and Damaging Winds in Kansas, June 5, 2008$2.3 million · 2 in hail · 10 events
- Tornadoes and Flooding in Nebraska, June 5 to 12, 2008EF2 · 21 events
- Flooding in South Dakota, June 5 to 7, 2008$1.5 million · 4 events
- Flash Flood in South Dakota, June 5, 2008$1.5 million · 1 event
- Tornadoes and Hail in Kansas, June 5, 2008$67,000 · EF1 · 40 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122423.